MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER; FOLEY TRAY SYSTEM - DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER; FOLEY TRAY SYSTEM - DRAIN BAG
Model Number A119216M
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the drain spout on the bag was not open as if the tube was not patent.The issue was noticed when the device would not drain.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation noted one opened and 7 unopened foley tray systems were received.No obvious defects were noted.The samples were tested and were filled with a methylene blue and water solution to determine if the bag was able to be voided.One sample was able to void while the second was not, the liquid remained in the bag with the outlet port open.The bag was not perforated under the nipple of the bag.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion.¿ insert urinary catheters using aseptic technique and sterile equipment.¿ use the smallest foley catheter possible, consistent with good drainage.¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record.Proper techniques for urinary catheter maintenance ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient ¿ routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate ¿ leave foley catheter in place only as long as needed." corrections: concomitant medical products, device evaluated by mfr.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation noted one opened and 7 unopened foley tray systems were received.No obvious defects were noted.The samples were tested and were filled with a methylene blue and water solution to determine if the bag was able to be voided.One sample was able to void while the second was not, the liquid remained in the bag with the outlet port open.The bag was not perforated under the nipple of the bag.Capa#: ng-capa-18-017 related to ¿missing perforation on the outlet tube¿ was created on august 7, 2018.Status: action plan will be completed on 1-31- 2020.The sample confirmed have tracking code: 0446c this code was used on 11-2018, the sample confirmed with the defect was produced before of the corrective actions implemented.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed".Corrections: d10 (concomitant medical products), h3 (device evaluated by mfr).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER
Common Device Name
FOLEY TRAY SYSTEM - DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8453840
Report Number1018233-2019-01548
Device Sequence Number13539232
Product Code EZL
UDI-Device Identifier00801741073687
UDI-Public(01)00801741073687
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberA119216M
Device Catalogue NumberA119216M
Device Lot NumberNGCX0544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/23/2019
10/29/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/07/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1